MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ISE INDIRECT K+ FOR GEN.2; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS ISE INDIRECT K+ FOR GEN.2; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 10825441001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
The customer received questionable high ise indirect gen.2 potassium results for patient sample from the cobas 6000 c501 module serial number (b)(4).The customer suspected an interference with the lithium heparin samples.The initial result from a lithium heparin sample was 8.08 mmol/l and was reported outside of the laboratory to the doctor.The patient was moved to intensive care.A new (citrated plasma) sample was drawn and the potassium result was 4.80 mmol/l.A third (lithium heparin) sample was drawn and the result was >10.0 mmol/l with a data flag.This sample was then tested on a bga (abl 90 flex) and the result was 9.6 mmol/l.A fourth (citrated plasma) sample was drawn and the result was 3.7 mmol/l on the cobas c501 analyzer and the result was 3.7 mmol/l on the abl 90 flex analyzer.On (b)(6) 2018, a fifth (lithium heparin) sample was drawn and the result was 4.15 mmol/l.There was no allegation of an adverse event.
 
Additional Manufacturer Narrative
The investigation determined the elevated potassium results from the lithium heparin samples were caused by "reverse pseudohyperkalemia".Lymphoma cells in the plasma samples lyse during centrifugation and increase the potassium concentration.There was no malfunction of the device or product problem found.

Brand Name
ISE INDIRECT K+ FOR GEN.2
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8074136
Report Number1823260-2018-04327
Device Sequence Number16567284
Product Code CEM
UDI-Device Identifier08430215011539
UDI-Public8430215011539
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2019
Device Catalogue Number10825441001
Device Lot NumberS36_2018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADENURIC; L-THYROXIN; PREDNISONE; TAMOXIFEN; ZOPLICON
Patient Age20 YR